Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 281, NWS Jackson, MS

July 6, 2018Carroll County, Grenada County, Montgomery County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 6, 2018, 4:53 PM CDT for Carroll County, Grenada County, Montgomery County, Mississippi. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2018, 4:53 PM CDT (21:53 UTC)
Expired
Jul 6, 2018, 5:47 PM CDT
In force
54 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Carroll County, MS, Grenada County, MS, Montgomery County, MS

The radar

The Columbus AFB radar (KGWX), 145 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 5:23 PM CDTTSTM WND DMG1 S Grenada, MSTREE DOWN ON ROBINSON ROAD REPORTED BY GRENADA SO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 9.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2018-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 571 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2018-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
571 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1308 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

561 
WUUS54 KJAN 062153
SVRJAN
MSC015-043-097-062300-
/O.NEW.KJAN.SV.W.0281.180706T2153Z-180706T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
453 PM CDT FRI JUL 6 2018

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Northern Carroll County in north central Mississippi...
  Grenada County in north central Mississippi...
  Montgomery County in north central Mississippi...

* Until 600 PM CDT.

* At 453 PM CDT, severe thunderstorms were located along a line
  extending from near Grenada to near Lodi, moving southwest at 30
  mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Grenada around 500 PM CDT.
  Bew Springs around 505 PM CDT.
  Duck Hill around 510 PM CDT.
  Holcomb around 515 PM CDT.
  Winona around 525 PM CDT.
  Leflore around 530 PM CDT.
  Avalon around 535 PM CDT.
  North Carrollton and Teoc around 540 PM CDT.

Other locations impacted by these severe thunderstorms include
Carrollton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3387 8977 3387 8967 3380 8953 3345 8950
      3339 8966 3342 8995 3353 9010 3361 9011
      3365 9010 3368 9014 3379 9014 3381 9007
      3381 8998 3382 8998 3382 8993 3386 8992
      3390 8981 3390 8977
TIME...MOT...LOC 2153Z 063DEG 24KT 3381 8980 3358 8954 

HAIL...<.75IN
WIND...60MPH
 
$$

CME
4 follow-up statements
311 
WWUS54 KJAN 062209
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
509 PM CDT FRI JUL 6 2018

MSC015-043-097-062300-
/O.CON.KJAN.SV.W.0281.000000T0000Z-180706T2300Z/
Carroll MS-Grenada MS-Montgomery MS-
509 PM CDT FRI JUL 6 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHERN CARROLL...GRENADA AND MONTGOMERY COUNTIES...

At 509 PM CDT, severe thunderstorms were located along a line
extending from near Bew Springs to near Winona, moving southwest at
25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Bew Springs around 515 PM CDT.
  Winona and Holcomb around 525 PM CDT.
  Leflore around 540 PM CDT.
  North Carrollton and Avalon around 545 PM CDT.
  Malmaison around 555 PM CDT.

Other locations impacted by these severe thunderstorms include
Carrollton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3345 8950 3339 8966 3342 8995 3353 9010
      3361 9011 3365 9010 3368 9014 3379 9014
      3381 9007 3381 8998 3382 8998 3382 8993
      3386 8992 3390 8981 3368 8952
TIME...MOT...LOC 2209Z 066DEG 22KT 3381 8987 3353 8965 

HAIL...<.75IN
WIND...60MPH
 
$$

CME
265 
WWUS54 KJAN 062219
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
519 PM CDT FRI JUL 6 2018

MSC015-043-097-062300-
/O.CON.KJAN.SV.W.0281.000000T0000Z-180706T2300Z/
Carroll MS-Grenada MS-Montgomery MS-
519 PM CDT FRI JUL 6 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHERN CARROLL...SOUTHWESTERN GRENADA AND NORTHWESTERN
MONTGOMERY COUNTIES...

At 519 PM CDT, severe thunderstorms were located along a line
extending from Bew Springs to Winona, moving southwest at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Holcomb around 525 PM CDT.
  Leflore around 540 PM CDT.
  North Carrollton and Avalon around 545 PM CDT.

Other locations impacted by these severe thunderstorms include
Carrollton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3345 8950 3339 8966 3342 8995 3353 9010
      3361 9011 3365 9010 3368 9014 3379 9014
      3381 9007 3381 8998 3382 8998 3382 8986
      3352 8951
TIME...MOT...LOC 2219Z 063DEG 24KT 3379 8993 3351 8971 

HAIL...<.75IN
WIND...60MPH
 
$$

CME
878 
WWUS54 KJAN 062229
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
529 PM CDT FRI JUL 6 2018

MSC015-043-097-062300-
/O.CON.KJAN.SV.W.0281.000000T0000Z-180706T2300Z/
Carroll MS-Grenada MS-Montgomery MS-
529 PM CDT FRI JUL 6 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHERN CARROLL...SOUTHWESTERN GRENADA AND WEST CENTRAL
MONTGOMERY COUNTIES...

At 529 PM CDT, severe thunderstorms were located along a line
extending from Holcomb to near Winona, moving southwest at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Leflore around 540 PM CDT.
  North Carrollton around 545 PM CDT.
  Avalon around 550 PM CDT.

Other locations impacted by these severe thunderstorms include
Carrollton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3342 8958 3339 8966 3342 8995 3353 9010
      3361 9011 3365 9010 3368 9014 3379 9014
      3381 9007 3381 8999
TIME...MOT...LOC 2229Z 063DEG 24KT 3376 8999 3348 8977 

HAIL...<.75IN
WIND...60MPH
 
$$

CME
089 
WWUS54 KJAN 062247
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
547 PM CDT FRI JUL 6 2018

MSC015-043-097-062257-
/O.CAN.KJAN.SV.W.0281.000000T0000Z-180706T2300Z/
Carroll MS-Grenada MS-Montgomery MS-
547 PM CDT FRI JUL 6 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CARROLL...
SOUTHWESTERN GRENADA AND WEST CENTRAL MONTGOMERY COUNTIES IS
CANCELLED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 3342 8958 3339 8966 3342 8995 3353 9010
      3361 9011 3365 9010 3368 9014 3379 9014
      3381 9007 3381 8999
TIME...MOT...LOC 2245Z 063DEG 24KT 3371 9011 3343 8989 

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:58 PM CDT, 55 minutes earlier.

Area forecast discussion, Jul 6, 3:58 PM CDT, 55 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
358 PM CDT Fri Jul 6 2018

.DISCUSSION...

Tonight and Saturday: A cold front is now pushing southward across
the Ohio Valley this afternoon, with a line of convection ongoing
well ahead of it from NE Arkansas eastward through the Tennessee
Valley. Across our area, routine scattered diurnal convection has
begun to break out. The airmass across most of the area is not
particularly favorable for severe storms. However, a somewhat more
favorable environment exists just to the north across parts of the
Mid South, where a few severe storms have already occurred this
afternoon along the aforementioned line of convection. Though 0-3 km
shear vectors better favor east-to-west moving storms this evening,
with the composite outflow along this line surging southward toward
the Delta, there is some potential for one of these stronger storms
to make it into the Delta late this afternoon into this evening.
Thus, we'll add mention to the HWO/graphics of a marginal threat for
severe storms in this area. These storms will likely lose steam
before approaching the I-20 corridor. Even with help from forcing
with the approaching front, expect a big dropoff in rain coverage
overnight with the loss of instability.

As the front stalls just north of the area on Saturday with
lingering boundaries from convection today/tonight, greater coverage
of showers and thunderstorms is expected throughout the day. The
atmosphere remains rather soupy with PW near 2", so locally heavy
rainfall will be possible. However, storm motions are expected to be
good enough to limit the threat for flooding, so this won't be
mentioned in the HWO at this time. The increased prevalence of
clouds and rain should help hold daytime highs down in most areas,
thus limiting heat stress concerns compared to previous days. /DL/

Saturday night through mid-late week next week (Thursday): Expect
considerable diurnal convective precipitation coverage through
the weekend with near to slightly below normal temperatures. As
mid-level ridging building eastward into the mid-upper
Mississippi Valley & Great Lakes, our area will remain mostly
under the southern fringe of this. This persistent pattern will
cause a weak front to hang up over the region with a few subtle
westward moving shortwaves tracking through and providing an
impetus for convection. With increasing low level convergence,
high moisture ~2+ inches, & light flow & weak Corfidi vectors,
expect some heavy downpours to remain possible. Flash flooding
can't be ruled out, but due to the scattered nature in convection
& plenty of green vegetation, there is not enough confidence to
put in the HWO/graphics. Severe potential looks low due to weak
lapse rates & shear but can't rule out an isolated stronger storm
or so. Due to increase rain & precip, temperatures will be held in
check slightly below normals, which should provide some brief
relief in the heat.

As we move into next week, ridging will again build north of the
area but potentially a little more increasing heights into our area,
especially by mid-late portions of the week. This will help to
provide more subsidence & convection to become more diurnal through
early-mid portions of next week. In addition, expect increasing
thermal profiles & decreasing clouds, so temperatures could rebound
near to slightly above normal & heat indices & heat stress will
potentially become a concern again as well. /DC/

&&

.AVIATION...
18Z TAF discussion:
VFR conditions will prevail through the majority of the TAF
period. Scattered SHRA/TSRA will cause brief categorical
reductions, mainly due to visibility, this afternoon through this
evening. A brief period of MVFR ceilings or visiblities are
possible around daybreak Saturday morning at GLH and GWO. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       73  89  72  89 /  48  61  59  66
Meridian      73  90  72  89 /  53  68  65  63
Vicksburg     74  89  72  89 /  40  63  60  69
Hattiesburg   71  88  71  88 /  45  79  68  70
Natchez       72  89  71  87 /  40  80  73  70
Greenville    73  87  72  88 /  42  56  51  57
Greenwood     73  87  72  88 /  47  58  54  55

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&
Hazardous weather outlook, Jul 6, 3:21 PM CDT, 1 hour 32 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
321 PM CDT Fri Jul 6 2018

ARZ074-075-LAZ007>009-MSZ018-019-025>029-034>036-041-072030-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Washington-
Humphreys-Holmes-Sharkey-
321 PM CDT Fri Jul 6 2018

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and north and northwestern portions
of central Mississippi.

.DAY ONE...Tonight and Saturday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Through 9 PM

Isolated severe thunderstorms capable of producing damaging wind
gusts are possible through this evening.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

LAZ015-016-023>026-MSZ030>033-037>040-042>066-072>074-072030-
Richland-Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Clay-
Lowndes-Choctaw-Oktibbeha-Attala-Winston-Noxubee-Issaquena-Yazoo-
Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton-
Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-
Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-
Jones-Marion-Lamar-Forrest-
321 PM CDT Fri Jul 6 2018

This hazardous weather outlook is for portions of northeast
Louisiana and central and south Mississippi.

.DAY ONE...Tonight and Saturday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Thursday.

DL

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/jan/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   www.spc.noaa.gov/
Meso Analysis...
   www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   www.spc.noaa.gov/products/outlook/
Storm Reports...
   www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Jul 6, 3:26 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Jackson MS
326 PM CDT FRI JUL 6 2018

LAZ026-062100-
Concordia LA-
326 PM CDT FRI JUL 6 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CONCORDIA PARISH
UNTIL 400 PM CDT...

At 326 PM CDT, Meteorologists were tracking a strong thunderstorm
near Spokane, or near Vidalia, moving west at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Clayton around 340 PM CDT.
  Ferriday and West Ferriday around 345 PM CDT.
  Frogmore around 400 PM CDT.

Other locations impacted by this storm include Ridgecrest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3173 9167 3173 9165 3174 9162 3173 9156
      3172 9155 3173 9154 3172 9141 3161 9141
      3162 9146 3165 9150 3162 9152 3159 9149
      3160 9141 3157 9141 3156 9142 3153 9171
TIME...MOT...LOC 2026Z 083DEG 18KT 3165 9146

CME
Special weather statement, Jul 6, 3:57 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Jackson MS
357 PM CDT FRI JUL 6 2018

MSZ030-031-062115-
Lowndes MS-Clay MS-
357 PM CDT FRI JUL 6 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LOWNDES AND SOUTHEASTERN
CLAY COUNTIES UNTIL 415 PM CDT...

At 356 PM CDT, Meteorologists were tracking a strong thunderstorm
over Kolola Springs, or over Columbus AFB, moving south at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Columbus AFB and Steens around 405 PM CDT.
  Columbus and Waverly around 410 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3346 8831 3348 8867 3368 8856 3368 8850
      3367 8849 3367 8850 3366 8852 3365 8851
      3366 8850 3366 8846 3368 8843 3367 8842
      3369 8839 3369 8837 3372 8834 3371 8829
TIME...MOT...LOC 2056Z 016DEG 26KT 3365 8841

CME
Special weather statement, Jul 6, 4:09 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Jackson MS
409 PM CDT FRI JUL 6 2018

MSZ029-030-033-062200-
Oktibbeha MS-Clay MS-Webster MS-
409 PM CDT FRI JUL 6 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN OKTIBBEHA...
NORTHEASTERN WEBSTER AND CLAY COUNTIES UNTIL 500 PM CDT...

At 409 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Houston to near Prairie to 7 miles
southwest of Aberdeen. Movement was southwest at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Starkville, West Point, Montpelier, Maben, Pheba, Cumberland,
Griffith, Muldrow, Pala Alto, Clarkson and Mantee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3350 8866 3350 8867 3345 8869 3357 8924
      3374 8913 3374 8904 3375 8903 3376 8893
      3381 8893 3381 8872 3368 8872 3368 8857
TIME...MOT...LOC 2109Z 025DEG 36KT 3386 8896 3383 8867 3374 8862

CME
Special weather statement, Jul 6, 4:21 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Jackson MS
421 PM CDT FRI JUL 6 2018

MSZ049-062145-
Rankin MS-
421 PM CDT FRI JUL 6 2018

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL RANKIN COUNTY UNTIL
445 PM CDT...

At 421 PM CDT, Meteorologists were tracking a strong thunderstorm
near Pelahatchie, or 10 miles northeast of Brandon, moving west at 25
mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Fannin around 435 PM CDT.
  Brandon around 445 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3245 8977 3227 8974 3223 9003 3240 9006
TIME...MOT...LOC 2121Z 080DEG 22KT 3235 8984

CME
Special weather statement, Jul 6, 4:30 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Jackson MS
430 PM CDT FRI JUL 6 2018

MSZ026-062200-
Grenada MS-
430 PM CDT FRI JUL 6 2018

...A STRONG THUNDERSTORM WILL AFFECT GRENADA COUNTY UNTIL 500 PM
CDT...

At 430 PM CDT, Meteorologists were tracking a strong thunderstorm
near Gore Springs, or 14 miles east of Grenada, moving southwest at
30 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Gore Springs and Misterton around 440 PM CDT.
  Grenada and Elliott around 500 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

If on or near Grenada Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 3387 8977 3387 8951 3368 8951 3368 8986
      3389 8991 3390 8977
TIME...MOT...LOC 2130Z 060DEG 26KT 3382 8957

CME
Local storm report, Jul 6, 4:48 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
448 PM CDT FRI JUL 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     MOORHEAD                33.45N 90.51W
07/06/2018                   SUNFLOWER          MS   PUBLIC

            THREE TREES WERE DOWN IN MOORHEAD. REPORTED
            BY CITY HALL.

&&

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 2:46 PM CDTSpecial Weather StatementJANLeflore29 min
Jul 6, 2:57 PM CDTSpecial Weather StatementJANHinds33 min
Jul 6, 3:19 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower56 min
Jul 6, 3:57 PM CDTSpecial Weather StatementJANLowndes18 min
Jul 6, 4:09 PM CDTSpecial Weather StatementJANClay51 min
Jul 6, 4:18 PM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Oktibbeha, Webster57 min
Jul 6, 4:21 PM CDTSpecial Weather StatementJANRankin24 min
Jul 6, 4:30 PM CDTSpecial Weather StatementJANGrenada30 min
Jul 6, 4:56 PM CDTSevere Thunderstorm WarningJANWashington49 min
Jul 6, 5:06 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Montgomery, Oktibbeha39 min
Jul 6, 5:25 PM CDTSevere Thunderstorm WarningJANBolivar65 min
Jul 6, 5:44 PM CDTSevere Thunderstorm WarningJANAttala, Holmes46 min
Jul 6, 6:31 PM CDTSpecial Weather StatementJANNeshoba14 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.